Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Class groups of number fields: numerical heuristics
HTML articles powered by AMS MathViewer

by H. Cohen and J. Martinet PDF
Math. Comp. 48 (1987), 123-137 Request permission


Extending previous work of H. W. Lenstra, Jr. and the first author, we give quantitative conjectures for the statistical behavior of class groups and class numbers for every type of field of degree less than or equal to four (given the signature and the Galois group of the Galois closure). The theoretical justifications for these conjectures will appear elsewhere, but the agreement with the existing tables is quite good.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 11R29, 11Y40
  • Retrieve articles in all journals with MSC: 11R29, 11Y40
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Math. Comp. 48 (1987), 123-137
  • MSC: Primary 11R29; Secondary 11Y40
  • DOI:
  • MathSciNet review: 866103